MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SHAFT "HICURA", 5 X 250, MONOPOLAR; HICURA HAND INSTRUMENTS

OLYMPUS WINTER & IBE GMBH SHAFT "HICURA", 5 X 250, MONOPOLAR; HICURA HAND INSTRUMENTS
Model Number WA69300S
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the shaft "hicura", 5 x 250, monopolar had the tip spark.The issue was found during the therapeutic procedure that was completed with the same equipment.There were no reports of patient harm.Related patient identifiers are as follows: (b)(6).
 
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection, and the customer's complaint was confirmed.The device evaluation confirmed that there were spark marks at the tip of the shaft.Based on the results of the investigation, the reported sparks can be attributed to user error and wrong handling.This failure mode is likely caused by the "softcoag" mode being set too high.Resulting, thermal stress caused the damage to the shaft insulation coating and also damage to the combined jaw insert.However, the definitive root cause was unable to be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SHAFT "HICURA", 5 X 250, MONOPOLAR
Common Device Name
HICURA HAND INSTRUMENTS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18177112
Report Number9610773-2023-03348
Device Sequence Number18115307
Product Code GEI
UDI-Device Identifier04042761079129
UDI-Public04042761079129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69300S
Device Lot Number22801-0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2023
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WA69001M.; WA69326S.
Patient SexUnknown